MAUDE Adverse Event Report: COVIDIEN TUBE SALEM 14FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN TUBE SALEM 14FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 264945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the last centimeter of the salem sump tube which is inserted into the stomach was bent over and torn.This was noticed before use.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The assembly process has been developed in accordance with the approved specifications.One unused sample with lot number 1914101264 was received for evaluation.After performing a visual inspection, a curvature at the tip of the catheter can be observed.The reported issue was confirmed.The most probable root cause was determined to be due to a workmanship issue; when the tube was slid into the bag, it was not confirmed that the tip was straight inside the paper bag.A quality alert was created to notify the production personnel in the suction area of the confirmed bent tip.The standard work instructions were modified to include a catheter tip inspection step.Going forward, this will mitigate the risk of the tip bending.At this time, no further actions are deemed necessary.This complaint will be used for tracking and trending purposes.

Brand Name
TUBE SALEM 14FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key12217280
Report Number9612030-2021-03000
Device Sequence Number19763875
Product Code KNT
UDI-Device Identifier10884521067202
UDI-Public10884521067202
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number264945
Device Catalogue Number264945
Device Lot Number1914101264
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/05/2021
Patient Sequence Number1